Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 247, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 8, 2013, 5:41 PM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2013, 5:41 PM CDT (22:41 UTC)
- Expired
- Aug 8, 2013, 6:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Haskell County, OK, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 41 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 5:32 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
373 WUUS54 KTSA 082241 SVRTSA OKC061-079-135-082345- /O.NEW.KTSA.SV.W.0247.130808T2241Z-130808T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 541 PM CDT THU AUG 8 2013 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA... EASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA... NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA... * UNTIL 645 PM CDT * AT 539 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MCCURTAIN... MOVING EAST AT 15 MPH. STORM HAZARDS INCLUDE... WIND GUSTS TO 60 MPH... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...KEOTA... BOKOSHE...SPIRO AND GANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THE STORM HAS PASSED. && LAT...LON 3544 9466 3520 9455 3510 9508 3521 9513 TIME...MOT...LOC 2241Z 248DEG 14KT 3518 9494 $$
1 follow-up statement
418 WWUS54 KTSA 082320 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 620 PM CDT THU AUG 8 2013 OKC061-079-135-082330- /O.CAN.KTSA.SV.W.0247.000000T0000Z-130808T2345Z/ HASKELL OK-LE FLORE OK-SEQUOYAH OK- 620 PM CDT THU AUG 8 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SEQUOYAH...NORTHERN LE FLORE AND EASTERN HASKELL COUNTIES IS CANCELLED... THE THUNDERSTORM HAS WEAKENED...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. LAT...LON 3544 9466 3520 9455 3510 9508 3521 9513 TIME...MOT...LOC 2320Z 248DEG 14KT 3524 9477 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:18 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 8, 3:18 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT THU AUG 8 2013
.DISCUSSION...
THE POTENTIAL FOR ANOTHER ROUND OF SIGNIFICANT FLOODING EXISTS FOR
PARTS OF FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS TONIGHT
AND INTO TOMORROW MORNING.
A CONVECTIVE COMPLEX IS EXPECTED TO DEVELOP ONCE AGAIN THIS
EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES AND INTO
SOUTHERN KANSAS...PUSHING TO THE EAST AND NORTHEAST ALONG A
REMNANT CONVECTIVE BOUNDARY EXTENDING FROM WEST CENTRAL OKLAHOMA
NORTHEASTWARD INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THERE
ARE SOME SIGNS IN THE SATELLITE DATA THAT THIS DEVELOPMENT IS
BEGINNING. THE LOCATION OF THIS BOUNDARY WILL BE CRITICAL TO PIN
POINTING THE RAINFALL BULLSEYE. CURRENT THINKING IS THAT THIS WILL
BE IN A SIMILAR LOCATION TO LAST NIGHTS...WITH THE NAM/GFS
SOLUTIONS LIKELY BEING TOO FAR SOUTH. THIS EXPECTED PLACEMENT PUTS
LIKELY 1 TO 2 INCH RAINFALL AMOUNTS /LOCALLY HIGHER/ OVER REGIONS
THAT SAW AS MUCH AS 6 TO 7 INCHES LAST NIGHT AND EARLY THIS
MORNING.
LIKE A VERY BROKEN RECORD...FRIDAY NIGHT/SATURDAY MORNING SHOULD
FEATURE ANOTHER OVERNIGHT STORM COMPLEX WITH SMALL THUNDERSTORM
CHANCES AND COOL TEMPERATURES REMAINING THROUGH MOST OF THE
WEEKEND.
WITH NORTHWEST FLOW DEVELOPING OVER THE REGION...THE OVERNIGHT
COMPLEX POTENTIAL WILL RESUME EARLY NEXT WEEK...WITH SOME HEAVY
RAIN POTENTIAL. TEMPERATURES THROUGH NEXT WEEK WILL REMAIN JUST
BELOW NORMAL IN MOST LOCALES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 88 71 88 / 70 50 50 10
FSM 74 94 75 94 / 50 40 30 30
MLC 74 96 73 93 / 40 20 20 20
BVO 69 84 69 85 / 70 50 50 20
FYV 69 87 70 87 / 70 70 50 30
BYV 70 84 69 84 / 80 70 60 40
MKO 73 91 72 91 / 70 40 40 20
MIO 69 84 69 84 / 80 70 50 20
F10 74 91 71 90 / 60 30 30 20
HHW 75 99 74 98 / 30 10 10 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM FRIDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ063.
AR...FLASH FLOOD WATCH UNTIL 1 PM FRIDAY FOR ARZ001-ARZ002.
&&
SHORT TERM...23
LONG TERM....22Hazardous weather outlook, Aug 8, 4:52 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT THU AUG 8 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CDT THU AUG 8 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THROUGH TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE AFTERNOON
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING AND OVERNIGHT.
HEAVY RAIN.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING...BUT DIMINISHING AFTER SUNSET.
DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED FROM LATE THIS AFTERNOON
INTO THE EVENING ACROSS PORTIONS OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. ONE OR TWO STORMS MAY PRODUCE DAMAGING WINDS
ALONG WITH VERY HEAVY RAINFALL...PRIMARILY NORTH OF A MCALESTER TO
FORT SMITH LINE.
ADDITIONAL STORM DEVELOPMENT IS LIKELY WEST OF THE AREA THIS EVENING
AND FORM INTO A LARGER COMPLEX...IMPACTING THE AREA OVERNIGHT.
DUE TO THE HIGH RAINFALL RATES ASSOCIATED WITH THIS ACTIVITY...A
SIGNIFICANT FLOODING THREAT IS EXPECTED...ESPECIALLY AREAS THAT
HAVE ALREADY RECEIVED HEAVY RAIN.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE UNSETTLED WEATHER PATTERN WILL CONTINUE OVER THE CENTRAL AND
SOUTHERN PLAINS AS A FRONTAL BOUNDARY REMAINS DRAPED OVER THE
REGION. HOT AND HUMID WEATHER WILL PERSIST ACROSS THOSE AREAS
REMAINING SOUTH OF THE BOUNDARY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Aug 8, 11:52 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1152 AM CDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD BEAVER 36.47N 93.77W
08/08/2013 CARROLL AR NEWSPAPER
FLASH FLOODING OF BULTER CREEK REPORTED ON HIGHWAY 187
BETWEEN BEAVER AND HIGHWAY 62. NEAR BEAVER A SEARCH AND
RESCUE OCCURRED IN BULTER CREEK FOR A PERSON SWEPT AWAY
FROM VEHICLE TRYING TO CROSS A LOW WATER BRIDGE. PERSON
WAS FOUND ALIVE.
0820 AM FLOOD 1 ENE MIAMI 36.88N 94.86W
08/08/2013 OTTAWA OK EMERGENCY MNGR
HWY 69A NEAR BUFFALO RUN IS CLOSED DUE TO A COMBINATION
OF BACKWATER FROM THE NEOSHO ALONG TAR CREEK PLUS HEAVY
RAIN. TAR CREEK ROSE APPOX. 4 FT FROM MIDNIGHT TO 8AM.
0800 AM FLASH FLOOD 2 E BEAVER 36.47N 93.73W
08/08/2013 CARROLL AR NEWSPAPER
STATELINE DRIVE BRIDGE IN HOLIDAY ISLAND IS UNDER WATER
AND NEARLY WASHED OUT. A PUBLIC REPORT VIA NEWSPAPER.
0746 AM FLASH FLOOD HIGHFILL 36.26N 94.36W
08/08/2013 BENTON AR EMERGENCY MNGR
HIGHWAY 264 WAS CLOSED NEAR THE ENTRANCE TO NORTHWEST
ARKANSAS REGIONAL AIRPORT DUE TO WATER. THE ROAD WAS
REPORTED BACK OPEN AT 845 AM
0700 AM FLASH FLOOD N EUREKA SPRINGS 36.40N 93.74W
08/08/2013 CARROLL AR LAW ENFORCEMENT
FLASH FLOODING REPORTED ON HIGHWAY 23 NORTH OF EUREKA
SPRINGS
0700 AM FLASH FLOOD 2 SW BIG CABIN 36.52N 95.25W
08/08/2013 CRAIG OK EMERGENCY MNGR
NUMEROUS RURAL ROADS UNDERWATER. ONE SWIFT WATER RESUCE
WAS NECESSARY.
0700 AM FLASH FLOOD GRANDVIEW 36.43N 93.62W
08/08/2013 CARROLL AR LAW ENFORCEMENT
FLASH FLOODING REPORTED ON HIGHWAY 143 NEAR GRANDVIEW
0630 AM FLASH FLOOD BENTONVILLE 36.37N 94.21W
08/08/2013 BENTON AR BROADCAST MEDIA
SEVERAL CITY STREETS IN BENTONVILLE WERE CLOSED DUE TO
HIGH WATER
0630 AM FLASH FLOOD 5 N JAY 36.49N 94.80W
08/08/2013 DELAWARE OK LAW ENFORCEMENT
NUMEROUS COUNTY ROADS AND LOW WATER CROSSINGS UNDERWATER.
0630 AM FLASH FLOOD 2 N PEA RIDGE 36.48N 94.11W
08/08/2013 BENTON AR BROADCAST MEDIA
HIGHWAY 62 CLOSED NORTH OF PEA RIDGE CLOSED DUE TO 2 FEET
OVER WATER OVER ROADWAY.
0630 AM FLASH FLOOD SPRINGDALE 36.19N 94.13W
08/08/2013 WASHINGTON AR BROADCAST MEDIA
SOUTH THOMPSON STREET IN SPRINGDALE TEMPORARILY CLOSED
DUE TO HIGH WATER.
0630 AM FLASH FLOOD FAIRLAND 36.75N 94.85W
08/08/2013 OTTAWA OK LAW ENFORCEMENT
MOST STREETS IN TOWN FLOODED. SH125 CLOSED DUE TO HIGH
WATER.
0630 AM FLASH FLOOD SPRINGDALE 36.19N 94.13W
08/08/2013 WASHINGTON AR BROADCAST MEDIA
BRIDGE UNDERWATER AT WAGONWHEEL AND ZIGLER ROAD IN
SPRINGDALE
0600 AM FLASH FLOOD BELLA VISTA 36.43N 94.23W
08/08/2013 BENTON AR BROADCAST MEDIA
STREET FLOODING ON CITY STREET NEAR VISITOR CENTER IN
BELLA VISTA.
0510 AM FLASH FLOOD GATEWAY 36.49N 93.93W
08/08/2013 BENTON AR PUBLIC
FOUR FEET OF WATER ON THE ROAD AT HIGHWAY 62 AND 37. FROM
MEDIA REPORT.
0325 AM HEAVY RAIN BELLA VISTA 36.43N 94.23W
08/08/2013 E4.00 INCH BENTON AR TRAINED SPOTTER
SPOTTER REPORTS 2.5 INCHES OF RAIN IN ABOUT 30 MINUTES
AND NEARLY 4 INCHES OVER THE PAST 2 HOURS. BASEMENT IS
NOW FLOODING.
1210 AM TSTM WND DMG PADEN 35.51N 96.57W
08/08/2013 OKFUSKEE OK COUNTY OFFICIAL
POWER OUTAGES REPORTED IN PADEN
1205 AM TSTM WND DMG AVOCA 36.40N 94.07W
08/08/2013 BENTON AR FIRE DEPT/RESCUE
REPORTS OF TREE LIMBS DOWN AND A SHED BLOWN DOWN IN THE
AVOCA AREA. TIME ADJUSTED BASED ON RADAR.
&&
DMJSpecial weather statement, Aug 8, 4:46 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT THU AUG 8 2013
OKZ074-076-082215-
HASKELL OK-LE FLORE OK-
446 PM CDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
CENTRAL HASKELL AND NORTHERN LE FLORE
AT 446 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF MCCURTAIN...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...LEQUIRE...KEOTA...
MILTON...BOKOSHE AND COWLINGTON.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3531 9473 3509 9470 3508 9511 3526 9512
TIME...MOT...LOC 2146Z 265DEG 15KT 3518 9500The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:59 PM CDT | Special Weather Statement | TSA | Okfuskee | 46 min |
| Aug 8, 12:06 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 39 min |
| Aug 8, 12:39 AM CDT | Special Weather Statement | TSA | Craig | 36 min |
| Aug 8, 1:15 AM CDT | Special Weather Statement | TSA | Craig | 30 min |
| Aug 8, 3:11 AM CDT | Areal Flood Advisory | TSA | Delaware | 2 hr |
| Aug 8, 3:52 AM CDT | Special Weather Statement | TSA | Pawnee | 23 min |
| Aug 8, 4:01 AM CDT | Special Weather Statement | TSA | Osage | 29 min |
| Aug 8, 4:40 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Nowata, Ottawa | 65 min |
| Aug 8, 4:50 AM CDT | Special Weather Statement | TSA | Osage | 25 min |
| Aug 8, 4:55 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Delaware, Haskell, Latimer and 11 more | 50 hr |
| Aug 8, 5:16 AM CDT | Special Weather Statement | TSA | Nowata | 29 min |
| Aug 8, 6:16 AM CDT | Areal Flood Warning | TSA | Craig, Delaware, Ottawa | 14 hr |
| Aug 8, 8:50 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 25 hr |
| Aug 8, 8:50 AM CDT | River Flood Advisory | TSA | Cherokee | 58 hr |
| Aug 8, 11:06 AM CDT | River Flood Warning | TSA | Adair | 24 hr |
| Aug 8, 11:06 AM CDT | River Flood Warning | TSA | Cherokee | 48 hr |
| Aug 8, 4:46 PM CDT | Special Weather Statement | TSA | Haskell | 29 min |
| Aug 8, 4:54 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 51 min |
| Aug 8, 5:04 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 26 min |
| Aug 8, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 47 min |
| Aug 8, 5:35 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg | 6 hr |
| Aug 8, 6:33 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 57 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.